Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 31, NWS Lincoln, IL

April 19, 2000Fulton County, Mason County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 19, 2000, 11:10 PM CDT for Fulton County, Mason County, Illinois. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 19, 2000, 11:10 PM CDT (04:10 UTC)
Expired
Apr 20, 2000, 12:00 AM CDT
In force
50 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Fulton County, IL, Mason County, IL

What was reported inside it

TimeReportWhereRemark
Apr 19, 11:18 PM CDTHail 1Havana, IL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 10:00 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 334 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
334 m²/s²
0-3 km storm-relative helicity
489 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 200411
SVRSPI
ILC057-125-200500-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1110 PM CDT WED APR 19 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MASON COUNTY IN CENTRAL ILLINOIS
  FULTON COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL MIDNIGHT CDT

* AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF HAVANA...MOVING NORTHEAST AT
  50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BATH
  HAVANA
  LEWISTOWN
  CUBA
  ST. DAVID
  CANTON

LARGE HAIL IN EXCESS OF 1 INCH WILL ACCOMPANY THIS DANGEROUS STORM.
MOVE INDOORS AND STAY AWAY FROM WINDOWS. ABANDON CARS AND MOBILE
HOMES IF YOU ARE IN THE WARNED AREA.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES AT ANY TIME.

REPORT SEVERE WEATHER OR ANY STORM DAMAQGE TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.

LAT...LON 4023 9033 4011 9014 4031 8973 4069 9015

KH
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:37 PM CDT, 8 hours 33 minutes earlier.

Area forecast discussion, Apr 19, 2:37 PM CDT, 8 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
237 PM CDT WED APR 19 2000

AS OF 18Z...SFC ANALYSIS SHOWS LOW PRESSURE CENTERED OVER SOUTH
CENTRAL SD. WRMFNT FROM THE LOW THROUGH CNTRL IA INTO NORTHERN IL.
DRYLINE EXTENDS FROM THE LOW THROUGH WESTERN IA AND NW MISSOURI.

LOW LVL MSTR RAPIDLY MOVING NE ALONG THE BOUNDARY WILL BE JUST ONE
OF MANY INGREDIENTS TO SET THE STAGE FOR WIDESPREAD THUNDERSTORM
ACTIVITY ACROSS THE CWA. MAIN CONCERNS ARE TIMING OF PCPN INTO AREA
TNGT AND TOMORROW AS WELL AS ANY EFFECTS FRM CLOUD CVR AHEAD OF
DRYLINE.

MID TO UPPER 50 SFC DEWPTS ALREADY IN PLACE ACROSS MOST OF CWA...
WITH LOW TO MID 60S ACROSS CNTRL MISSOURI...MOVING IN AHEAD OF THE
DRYLINE WITH DEWPOINTS IN THE 30S IMMEDIATELY BEHIND. ALL MODELS
INITIALIZED WELL WITH UPR LVL FEATURES...PLACING VORT MAX UNDERNEATH
SFC LOW IN SD. BUT MODELS DO DIFFER ON SFC FEATURES...ESPECIALLY PAST
18 HOURS. LIKE THE POSITIONING OF THE AVN WITH SFC LOW AT PRESENT
TIME AS WELL AS PLACEMENT OF DRYLINE. WILL FOLLOW AVN FOR THIS
FORECAST...WHICH WILL BRING IN A STRENGTHENING LOW AS IT MOVES INTO
IL. EXPECT CONVECTION TO BEGIN TO DEVELOP AHEAD IN/NEAR THE TRIPLE
POINT IN S/SE IOWA AND ALONG THE DRYLINE IN CNTRL MISSOURI BY LATE
AFTERNOON AND EVENING. THIS ACTIVITY WILL MOVE RAPIDLY EAST TOWARDS
THE AREA AND ARRIVE AFTER 02Z IN THE AREA. SEVERE WEATHER LOOKS
FAVORABLE AS EXCELLENT DIRECTIONAL SHEAR IN PLACE...LOW LVL MSTR AND
SERIES OF UPR LVL JET MAXES TO ENTER THE AREA. EXPECT WIDESPREAD
SHOWERS AND THUNDERSTORMS TONIGHT WITH MSTR AHEAD OF FRONT AND
INCREASING LIFT. LOCALLY HEAVY RAIN POSSIBLE IN SOME AREAS AS WELL
ECHOS START TO TRAIN OVERNIGHT ACROSS CNTRL IL.

THURSDAY...THE DRYLINE WILL MOVE THROUGH THE CWA. TIMING WOULD PUT
THE DRYLINE ENTERING THE WESTERN CWA BY 15Z WITH IT EXITING THE AREA
BY 22Z. LOW TO MID 60 DEWPTS SHOULD BE IN PLACE AHEAD OF THE DRYLINE
AT THE SFC WITH UPR LVLS SHOWING JET MAXES COUPLING AROUND 18Z OVER
CNTRL IL. THE ONLY CONCERN WOULD BE AMOUNT OF DEBRIS LEFT OVER FROM
OVERNIGHT CONVECTION. AGREE WITH SPC THAT SE IL IN BEST LOCATION FOR
SVR WX DURING THE LT AFTN/EVENING HOURS. NOT RULING OUT PROBLEMS
WITH SEVERE ACROSS ECNTRL IL THOUGH BASED ON TIMING OF DRYLINE AND
UPPER LEVEL STRUCTURE.

THURSDAY NIGHT...LOW WILL MOVE RAPIDLY AWAY FROM THE AREA. BEHIND IT
STG GRADIENT WILL BRING IN GUSTY NWSTRLY WINDS AND SOME LEFT OVER
SHOWERS IN THE WRAPAROUND.

EXPECT CLR SKIES AND MORE NORMAL TEMPERATURES RETURNING TO
THE AREA AS STG RIDGE BEGINS TO BUILD IN FRI AND THROUGH THE
WEEKEND.

...PRELIMINARY CCF FOR COORDINATION ONLY...

SPI TB 059/064 042/055 039 26783
PIA TB 058/062 040/054 038 26783
DEC TB 057/064 042/054 038 26783
CMI TB 056/065 042/053 037 26674
MTO TB 056/070 042/055 040 26597
LWV TB 057/073 044/057 040 26597

.ILX...
IL...NONE.

FISHER/KETCHAM

In the hours before

Local storm report, Apr 19, 9:37 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
937 PM CDT WED APR 19 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0920 PM    RUSHVILLE                 IL   .75 INCH HAIL
04/19/00   SCHUYLER                       (ESDA)

BYRD
Special weather statement, Apr 19, 10:10 PM CDT, 1 hour before
ILZ036-040-041-047>051-200400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1010 PM CDT WED APR 19 2000

...NEW TORNADO WATCH ISSUED FOR WEST CENTRAL ILLINOIS...

THE FOLLOWING COUNTIES ARE INCLUDED IN A NEW TORNADO WATCH THAT IS
IN EFFECT UNTIL 4 AM CDT...

FULTON...SCHUYLER...MASON...CASS...SCOTT AND MORGAN.

THE FOLLOWING COUNTIES WERE PREVIOUSLY IN A TORNADO WATCH THAT
EXPIRED AT 10 PM CDT...

SANGAMON AND MENARD.

MILLER
Special weather statement, Apr 19, 10:21 PM CDT, 49 minutes before
ILZ048-051-200345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1021 PM CDT WED APR 19 2000

...THE TORNADO WATCH FOR SANGAMON AND MENARD COUNTIES EXPIRED AT 10
PM...

ALTHOUGH THIS WATCH WAS ALLOWED TO EXPIRE...SEVERE WEATHER IS STILL
POSSIBLE...ESPECIALLY LATER IN THE NIGHT...AS STRONG TO SEVERE STORMS
MOVE OUT OF MISSOURI.

ANOTHER TORNADO WATCH HAS BEEN ISSUED JUST TO THE WEST OF SANGAMON
AND MENARD COUNTIES...VALID UNTIL 4 AM.

IF YOU ARE IN MENARD OR SANGAMON COUNTIES...YOU SHOULD STILL BE
ALERT FOR THE POSSIBILITY OF SEVERE WEATHER OVERNIGHT.

GEELHART
Local storm report, Apr 19, 10:35 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1035 PM CDT WED APR 19 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1014 PM    5 N CANTON                IL   .88 INCH HAIL
04/19/00   FULTON                         (ESDA)

BYRD

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 9:06 PM CDTSevere Thunderstorm WarningILXCass, Schuyler54 min
Apr 19, 9:06 PM CDTSevere Thunderstorm WarningILXMorgan54 min
Apr 19, 9:39 PM CDTSevere Thunderstorm WarningILXFulton51 min
Apr 19, 10:24 PM CDTSevere Thunderstorm WarningILXPeoria51 min
Apr 20, 1:34 AM CDTSevere Thunderstorm WarningILXKnox41 min
Apr 20, 2:03 AM CDTSevere Thunderstorm WarningILXStark42 min
Apr 20, 4:49 AM CDTSevere Thunderstorm WarningILXCass, Morgan, Schuyler56 min
Apr 20, 4:49 AM CDTSevere Thunderstorm WarningILXScott56 min
Apr 20, 4:56 AM CDTSevere Thunderstorm WarningILXKnox49 min
Apr 20, 5:21 AM CDTSevere Thunderstorm WarningILXFulton, Mason54 min
Apr 20, 5:21 AM CDTSevere Thunderstorm WarningILXMenard, Sangamon54 min
Apr 20, 5:33 AM CDTSevere Thunderstorm WarningILXStark27 min
Apr 20, 5:47 AM CDTSevere Thunderstorm WarningILXLogan, Peoria, Tazewell43 min
Apr 20, 6:02 AM CDTSevere Thunderstorm WarningILXMarshall, Woodford43 min
Apr 20, 6:02 AM CDTSevere Thunderstorm WarningILXMcLean43 min
Apr 20, 6:13 AM CDTSevere Thunderstorm WarningILXDeWitt, Macon47 min
Apr 20, 7:48 AM CDTSevere Thunderstorm WarningILXMorgan, Sangamon42 min
Apr 20, 8:27 AM CDTSevere Thunderstorm WarningILXSangamon48 min
Apr 20, 8:31 AM CDTSevere Thunderstorm WarningILXLogan44 min
Apr 20, 8:37 AM CDTSevere Thunderstorm WarningILXDeWitt, McLean53 min
Apr 20, 9:05 AM CDTSevere Thunderstorm WarningILXChristian40 min
Apr 20, 9:06 AM CDTTornado WarningILXDeWitt, Logan, Macon39 min
Apr 20, 9:30 AM CDTTornado WarningILXMcLean60 min
Apr 20, 9:33 AM CDTTornado WarningILXPiatt42 min
Apr 20, 9:34 AM CDTSevere Thunderstorm WarningILXMoultrie, Shelby56 min
Apr 20, 9:45 AM CDTTornado WarningILXDeWitt30 min
Apr 20, 10:04 AM CDTTornado WarningILXChampaign56 min
Apr 20, 10:23 AM CDTTornado WarningILXMoultrie, Shelby52 min
Apr 20, 10:39 AM CDTSevere Thunderstorm WarningILXClay, Effingham51 min
Apr 20, 10:47 AM CDTTornado WarningILXChampaign, Douglas58 min
Apr 20, 10:51 AM CDTTornado WarningILXColes39 min
Apr 20, 11:11 AM CDTTornado WarningILXCumberland49 min
Apr 20, 11:27 AM CDTTornado WarningILXJasper48 min
Apr 20, 11:40 AM CDTTornado WarningILXClark50 min
Apr 20, 11:58 AM CDTTornado WarningILXEdgar32 min
Apr 20, 12:37 PM CDTSevere Thunderstorm WarningILXLawrence, Richland38 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.